Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatty acid deficiency?
Nov 13, 2006

Hi Doctor, Is it possible to have fatty acid deficiency if you have mitochondrial toxicity? Thanks for your help.

Response from Dr. Conway

The mitochondrial toxicity relates to some impairment of the DNA that is made this part of the cell. It may be that there is generalized impairment of the mitochondria in the entire body, but it may also be selective...perhaps in fat cells. This can lead to their selective depletion in some cases, as has been seen in patients taking stavudine, especially if it is taken along with didanosine. This phenomenon has only rarely been described in subjects that are not taking stavudine, however.



Previous
Truvada, Reyataz, Norvir
Next
sucess rate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement